Is it normal to have bumps on forehead 3 weeks after Belotero filler has been injected? (photos)

HELP! I had Botox on my forehead but the lines were still visible so I had Bolotero filler injected 6 weeks later. This was three weeks ago and my forehead is still so bumpy. I have an appointment at the clinic tomorrow morning and I'm hoping for some advice on what the best course of action should be based on how my forehead looks just now.

Doctor Answers 11

Lines after Belotero

Hello, and thanks for your question and photos. Sorry to hear you did not get a result you were pleased with. It looks to me as though too much Belotero was injection, and/or it was not properly massaged into place. It is possible that these lines can be improved with massage, but if not I recommend having the product dissolved by injection of a medication called Hylenex. Best of luck, Dr. Frucht.   

Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bumps after Belotero

Belotero is a very light hyaluronic based filler. It is placed very superficially in fine lines.  Usually it will smooth out on its own.  In your case, it did not smooth out. Your physician can massage it and often smooth the lumps and bumps away.  If that does not work, it can be dissolved with hyaluronidase of hylenex.

Jean Keamy, MD
Westborough Ophthalmologist
5.0 out of 5 stars 4 reviews

Bumps persisting after 3 weeks post fillers

Dear Suz1422,If in fact it has been 3 weeks since your belotero injection, it's unlikely that the bumps are from swollen tissue.  Most likely it's the filler that's visible. Belotero is a hyaluronic acid based product and can easily be reversed or at least decreased in volume by using a reversal enzyme called hyaluronidase (Hylenex).  Best, Dr. Soleiman.

Bumps 3 weeks after Belotero not normal

Having bumps persist for 3 weeks after injection means that too much product injected and not smoothed.  It is possible that a physician could smooth it down at this stage with vigorous massage.  If not, however, it should be diluted with hyaluronidase.

Lawrence Osman, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Belotero, Juvederm vs Restylane HA fillers.

Yes, the lines are obvious. At 3 weeks it is unlikely they will settle down. Dissolve it with an enzyme called Hyalase or Hyaluronidase. The good thing about Belotero is that it is HA based. Restart with a good injector who can perform Botox as well. Fillers on the forehead can be tricky as there are arteries that run very superficial, especially the higher you go. I suggest seeing a Board certified specialist. Good news, it can be fixed quickly. Dr Davin Lim Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 56 reviews

Belotero in Forehead

It appears that the lumps are from the Belotero and I would suggest you have it dissolved with Vitrase.  Please consult an expert since more Botox would probably have been better for you. Best, Dr. Green

Belotero in forehead wrinkles

Using fillers in the forehead and lines around the brow can be very tricky to do properly.  Botox really is the best answer for the problem in this situation, so smart and precise use of Botox should be maximized first.

Based on your photos it does seem that there is an obvious ridge or line where the filler was placed.  Thin fillers like Restylane Silk and Belotero diffuse into the surrounding skin very well, but since this has persisted 3 weeks in your case I would most likely suggest that you consider hyaluronidase injections to dissolve the filler then reassess after a week or two to see if you feel that trying filler once again in that same spot would be worth it.

David W. Rodwell III, MD
Charleston Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Belotero and Swelling/Bumps -- Reverse with Hyaluronidase

Massage may help decrease the size of the bumps, but if you are unhappy reverse with hyaluronidase. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Lumps on Forehead After Filler (Belotero)

Thank you for sharing your photos and your question.  From the photos, it appears the Belotero was injected superficially.  This particular hyaluronic acid product integrates into the surrounding skin quite well.  One option for your injector is to firmly massage the area and it should settle flat.  If it does not do so, the product may have been injected too superficially.  Luckily, there is a magic eraser called hyaluronidase that can be injected to dissolve any Belotero that is too superficial.

Please make sure you are seeing an expert injector for treatment in this area.  The anatomy is more complex with numerous blood vessels which can be affected with improper injections.

Best of luck,
Suneel Chilukuri, M.D.
Houston, Texas

#forehead, #foreheadlines, #browlift, #facelift, #filler, #hyaluronicacid, #HA, #Belotero, #Xeomin, #Merz, #Vobella, #Volift, #Voluma, #Juvederm, #Botox, #Allergan, #Restylane, #Dysport, #Galderma, #hyaluronidase, #Vitrase, #Hylanex, #Wydase, #botched, #cosmetics, #aesthetics, #plasticsurgery, #dermatology, #Houston, #Texas, #RefreshDermatology, #Chilukuri

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.8 out of 5 stars 4 reviews

Belotero on forehead

You can massage the area (use some lotion for glide). It should gradually go down. I'd give it another couple of weeks to settle in.
Best, Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.